Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 145, NWS Kansas City, MO

May 28, 2011Bates County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 28, 2011, 5:12 AM CDT for Bates County, Missouri; Linn County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 5:12 AM CDT (10:12 UTC)
Expired
May 28, 2011, 5:45 AM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Linn County, KS, Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 4:11 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS53 KEAX 281012
SVREAX
KSC107-MOC013-281045-
/O.NEW.KEAX.SV.W.0145.110528T1012Z-110528T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL KANSAS...
  WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 545 AM CDT

* AT 506 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE         
  THUNDERSTORM PRODUCING UP TO QUARTER SIZE HAIL.  THIS STORM        
  WAS LOCATED NEAR MOUND CITY...AND MOVING EAST AT 40 MPH.

  AT 510 AM CDT NICKEL TO QUARTER SIZED HAIL WAS REPORTED IN MOUND
  CITY KANSAS WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RICH HILL...HUME...WORLAND...AMORET AND FOSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3804 9508 3811 9509 3829 9506 3836 9442
      3805 9435 3806 9461 3803 9462 3803 9475
TIME...MOT...LOC 1011Z 263DEG 33KT 3815 9472
WIND...HAIL <50MPH 1.00IN

$$

SF
2 follow-up statements
124 
WWUS53 KEAX 281033
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT SAT MAY 28 2011

KSC107-MOC013-281045-
/O.CON.KEAX.SV.W.0145.000000T0000Z-110528T1045Z/
LINN KS-BATES MO-
533 AM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN COUNTY IN
EAST CENTRAL KANSAS...AND WESTERN BATES COUNTY IN WEST CENTRAL
MISSOURI UNTIL 545 AM CDT...

AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HUME...OR 9 MILES WEST OF RICH HILL...MOVING
EAST AT 40 MPH.

ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF BLUE MOUND...
AND ALSO IS CAPABLE OF PRODUCING QUARTER SIZED HAIL AND WINDS UP TO
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  RICH HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3804 9508 3811 9509 3829 9506 3836 9442
      3805 9435 3806 9461 3803 9462 3803 9475
TIME...MOT...LOC 1032Z 270DEG 33KT 3812 9451
WIND...HAIL <50MPH 1.00IN

$$

SF
798 
WWUS53 KEAX 281046
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT SAT MAY 28 2011

KSC107-MOC013-281053-
/O.EXP.KEAX.SV.W.0145.000000T0000Z-110528T1045Z/
LINN KS-BATES MO-
546 AM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY IN EAST CENTRAL
KANSAS...AND WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI WILL
EXPIRE AT 545 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
NICKEL SIZED HAIL AND HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT.

LAT...LON 3804 9508 3811 9509 3829 9506 3836 9442
      3805 9435 3806 9461 3803 9462 3803 9475
TIME...MOT...LOC 1043Z 270DEG 33KT 3812 9438

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:20 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 28, 3:20 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT SAT MAY 28 2011

.DISCUSSION...

HIGH RESOLUTION CONVECTION ALLOWING MODELS (4KM WRF-ARW/WRF-NMM/3 KM
HRRR) ARE IN GOOD AGREEMENT DEPICTING RAPIDLY DEVELOPING ELEVATED
CONVECTIVE GROWTH PRIOR TO SUNRISE OVER SRN KANSAS...ON THE NOSE OF
AN INCREASING LLJ AND NRN EDGE OF THE HIGHER MUCAPE RESERVOIR...AND
IN A REGION OF H8 FRONTOGENETICAL FORCING. SATELLITE IMAGERY SHOWING
A FILLING OF LOW CLOUDS AS WELL AS AC GROWTH INDICATES THIS PROCESS
IS IN THE PROCESS OF EVOLVING AS FORECAST...AND MOST RECENT REGIONAL
RADAR SCANS DEPICT TSTMS ERUPTING EVEN FASTER THAN MODELS WERE
FORECASTING. THESE ELEVATED THUNDERSTORMS SHOULD GENERALLY MOVE IN
AN ENELY DIRECTION CLIPPING THROUGH THE SRN CWA (GENERALLY SOUTH OF
THE MISSOURI RIVER) DURING THE MORNING HOURS. OBJECTIVE ANALYSIS AND
FORECAST SOUNDINGS SHOW RATHER POOR MIDLEVEL LAPSE RATES (ONLY
AROUND 6 C/KM) AND MEAGER MUCAPE MEASURES (AOB 500 J/KG) FROM EAST
CNTRL KANSAS THROUGH CNTRL MISSOURI...SUCH THAT ONLY SMALL HAIL
WOULD BE EXPECTED IN THE STRONGEST STORMS THIS FAR NORTH.

FAR MORE UNCERTAINTY EXISTS WITH RESPECT TO THE POTENTIAL FOR
CONVECTIVE REDEVELOPMENT DURING THE AFTERNOON HOURS...AS MORE
EXTENSIVE CLOUD COVER AND SUBSIDENCE BEHIND THE DEPARTING CONVECTIVE
SYSTEM (AS WELL AS A LACK OF ANY DISCERNIBLE UPSTREAM WAVE TO AID IN
LIFT AND BUILDING CAPPING ALOFT) MAY SERIOUSLY HAMPER SFC BASED (OR
NEAR SFC BASED) CONVECTION. HOWEVER...IF THE EWD DEPARTING
CONVECTION LEAVES A BETTER LOW LEVEL BOUNDARY...TO WHICH THE WARM
FRONT CAN ADVECT NORTH TOWARDS...WHILE BREAKS IN CLOUD COVER ALLOW
FOR DESTABILIZATION...A DEFINITE SEVERE THREAT WOULD EXIST GIVEN
AMPLE DEEP LAYER AND BOUNDARY LAYER SHEAR AS WELL AS IMPROVING LAPSE
RATES ALOFT SUPPORTING ALL MODES OF SEVERE WEATHER. WHILE THIS IS A
HIGHLY CONTINGENT FORECAST...AND NOT NECESSARILY SUPPORTED BY THE
VAST MAJORITY OF PREFERRED HIGH RESOLUTION OR COARSER OPERATIONAL
MODELS...THE POTENTIAL IMPACTS OVER A HOLIDAY WEEKEND JUSTIFY A
CHANCE POP MENTION AS WELL AS DISCUSSION WITHIN THE HAZARDOUS
WEATHER OUTLOOK.

SOMEWHAT BETTER CONFIDENCE DURING THE OVERNIGHT PERIOD...AS THE
ISENTROPIC ASCENT PROCESS CURRENTLY TAKING PLACE IN SRN KANSAS WILL
SHIFT INTO CNTRL/NRN KANSAS AND WRN/NRN MISSOURI IN RESPONSE TO
BUILDING HEIGHTS ALOFT AND THE MORE INTENSE H7-H8 EML SURGING NORTH.
OTHER THAN MODEL DISAGREEMENT WITH RESPECT TO PRECISE TIMING AND THE
LATITUDINAL INITIATION POINT...ALL SOLUTIONS SHOW CONVECTION
BLOSSOMING AS EARLY AS LATE EVENING...AND PROPAGATING NORTHEAST
DURING THE OVERNIGHT. LARGE HAIL WILL CERTAINLY BE A PREVAILING
THREAT WITH ANY AND ALL STORMS TONIGHT...AS UNUSUALLY HIGH MUCAPE
(2000-3000 J/KG) AND ADVECTION OF HIGH THETA-E AIRMASS BY A 40-50KT
LLJ BECOMES JUXTAPOSED WITH 0-6KM DEEP LAYER BULK SHEAR AROUND
50KT...SUPPORTING ELEVATED SUPERCELLULAR STRUCTURE. LOCATIONS MOST
SUSCEPTIBLE TO MORE WIDESPREAD STORMS AND POTENTIAL SEVERE WEATHER
APPEARS TO BE FROM THE KC METRO AREA NWD ALONG THE I-35 CORRIDOR.
NWD ADVECTION OF THE VERY STRONG EML SHOULD LIFT STORMS INTO IOWA
SHORTLY AFTER SUNRISE SUNDAY...ENVELOPING THE FORECAST AREA IN A
HIGHLY CAPPED...WARM AND HUMID AIRMASS DURING THE MAJORITY OF THE
DAYLIGHT HOURS. BASED ON TEMPERATURE FORECASTS ALOFT...PATTERN
RECOGNITION...AND A WELL MIXED BOUNDARY LAYER...HAVE BOOSTED HIGHS
SUNDAY INTO THE MID/UPPER 80S TO LOWER 90S ACROSS THE BOARD.

THE ABNORMALLY WARM AND HUMID WEATHER WILL CONTINUE THROUGH
MONDAY...AS SHORTWAVE ENERGY EJECTING INTO THE CNTRL/NRN HIGH PLAINS
BECOMES ESSENTIALLY BLOCKED FROM ANY FURTHER EWD MOVEMENT DUE TO THE
STRONG RIDGING OVER THE OHIO RIVER VALLEY. JET DYNAMICS LIFTING INTO
THE UPPER MIDWEST MONDAY AFTERNOON AND EVENING SHOULD SUPPORT LINEAR
THUNDERSTORM DEVELOPMENT ALONG A COLD FRONT...AND THROUGH MESOSCALE
PROCESSES THIS LOW LEVEL BOUNDARY AND ASSOCIATED CONVECTIVE SYSTEM
WILL GRADUALLY MOVE INTO NWRN MISSOURI BY TUESDAY MORNING...ALBEIT
IN A DECAYING STATE AS IT REACHES THE CWA. WHILE A FEW LIMITED
OPPORTUNITIES FOR PRECIPITATION WILL PREVAIL DURING THE MIDWEEK
PERIOD...RETROGRESSION OF H5 594+DM RIDGING INTO THE SRN PLAINS WILL
LARGELY PRECLUDE MORE EXTENSIVE CONVECTIVE DEVELOPMENT. NRN MISSOURI
COULD CONCEIVABLY BE CLIPPED BY AN MCS IN THE RETROGRESSION
PROCESS...BUT IN GENERAL THE MEDIUM RANGE PERIOD AND BEYOND INTO
NEXT WEEKEND WILL CONTINUE TO BE CHARACTERIZED BY WARM AND HUMID
WEATHER.

21

&&

.AVIATION...

FOR THE 06Z TAFS...MARGINAL MVFR CEILINGS CONTINUE TO HANG AROUND THE
REGION LATE TONIGHT...THOUGH CURRENTLY THE TERMINALS THEMSELVES ARE
IN THE VFR RANGE. CEILINGS SHOULD FILL IN SOME TOWARDS THE MORNING
HOURS AS THE LOW LEVEL JET KICKS IN AND CONVECTION ERUPTS ACROSS
SOUTHERN KANSAS AND SOUTHERN MISSOURI. HAVE BACKED OFF THE FORECAST
THUNDERSTORMS FOR THE EARLY MORNING HOURS AS MUCH OF THE ACTIVITY
LOOKS LIKE IT WILL BE TOO FAR SOUTH AND EAST TO EFFECT THE
TERMINALS. HOWEVER...WITHOUT ANY EXPECTATION OF CONVECTION AT THE
TERMINALS EARLY IN THE MORNING HAVE HEDGED DOWN VISIBILITIES INTO THE
IFR RANGE FOR A FEW HOURS DURING THE EARLY MORNING. OTHERWISE...HAVE
ADDED VICINITY THUNDERSTORMS TO THE AFTERNOON HOURS AS A WARM FRONT
LIFTS TO NEAR THE MISSOURI RIVER. CONFIDENCE IN THE FORECAST AFTER
THIS POINT GETS EVEN LOWER THAN IT ALREADY IS AS MUCH WILL DEPEND ON
WHETHER OR NOT AFTERNOON CONVECTION DEVELOPS. ANTICIPATE MANY
AMENDMENTS OVER THE NEXT 24 HOURS.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, May 28, 5:02 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT SAT MAY 28 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
502 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL AFFECT AREAS ROUGHLY SOUTH OF A LINE FROM PAOLA TO
BOONVILLE THIS MORNING. SOME OF THESE STORMS MAY CONTAIN HAIL UP TO
THE SIZE OF NICKELS...WITH AN ISOLATED INSTANCE OF QUARTER SIZED HAIL
POSSIBLE.

SHOULD CLOUDS AND PRECIPITATION FROM THE ACTIVITY THIS MORNING CLEAR
OUT...THE ATMOSPHERE MAY BECOME UNSTABLE BY THIS AFTERNOON TO ALLOW
FOR THUNDERSTORMS TO REDEVELOP. IF THUNDERSTORMS CAN DEVELOP THIS
AFTERNOON...THEY COULD QUICKLY BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO...WITH THE
LOCATIONS MOST SUSCEPTIBLE GENERALLY ALONG AND SOUTH OF A LINE FROM
KANSAS CITY TO KIRKSVILLE. HOWEVER...THIS THREAT IS HIGHLY
CONTINGENT ON CLOUD COVER AND POTENTIAL INSTABILITY ACHIEVED.

MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
EVENING...AND CONTINUE THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND
HEAVY RAINFALL WILL BE LIKELY WITH ANY OF THESE STORMS...WHICH WOULD
AFFECT LOCATIONS GENERALLY ALONG AND NORTH OF THE LINE FROM KANSAS
CITY TO MOBERLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SHOULD BE MOVING NORTH INTO IOWA SUNDAY
MORNING...HOWEVER AN ISOLATED SEVERE STORM MAY LINGER IN FAR NORTHERN
MISSOURI FOR A SHORT PERIOD AFTER SUNRISE SUNDAY. LARGE HAIL WOULD BE
THE PRIMARY THREAT EARLY SUNDAY MORNING...BEFORE THE ACTIVITY MOVES
NORTH OF THE OUTLOOK AREA.

THUNDERSTORMS MAY BE POSSIBLE OVER NORTHEAST KANSAS AND THE NORTHERN
THIRD OF MISSOURI LATE MONDAY NIGHT AND TUESDAY. A FEW DAMAGING WIND
GUSTS MAY BE POSSIBLE IN FAR NORTHWEST MISSOURI...THOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORMS MAY AFFECT PORTIONS OF NORTH CENTRAL AND NORTHEAST
MISSOURI WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT IS TOO EARLY
TO DETERMINE WHETHER ANY OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON...AND THEN
AGAIN THIS EVENING FOR PARTS OF THE OUTLOOK AREA.

21

In the hours before

Special weather statement, May 28, 5:02 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT SAT MAY 28 2011

KSZ060-MOZ053-281045-
BATES MO-LINN KS-
502 AM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR LINN COUNTY IN EAST CENTRAL
KANSAS...AND WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI UNTIL 545
AM CDT...

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUND CITY...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PLEASANTON...RICH HILL...PRESCOTT...HUME...WORLAND...AMORET AND
  FOSTER.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3804 9508 3811 9509 3829 9506 3836 9442
      3805 9435 3806 9461 3803 9462 3803 9475
TIME...MOT...LOC 1003Z 263DEG 33KT 3814 9481

SF
Local storm report, May 28, 5:12 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     HAIL             MOUND CITY KS           38.14N 94.82W
05/28/2011  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

            MOSTLY NICKEL SIZED. A FEW QUARTER SIZED.

&&

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:30 AM CDTSpecial Weather StatementEAXBates45 min
May 28, 7:16 AM CDTSevere Thunderstorm WarningEAXBates, Henry29 min
May 28, 7:35 AM CDTSpecial Weather StatementEAXHenry40 min
May 28, 11:21 AM CDTSpecial Weather StatementEAXRandolph39 min
May 28, 11:29 AM CDTSevere Thunderstorm WarningEAXRandolph13 min
May 28, 5:02 AM CDTSpecial Weather StatementEAXLinn43 min
May 28, 6:00 AM CDTSpecial Weather StatementEAXLinn30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.